What Are the Effects and Withdrawal Symptoms of Methadone?

GET A CALL BACK

Created On: Monday, 21, October 2019
Modified On: Thursday, 12, December 2019

The brief use of methadone causes the body to react in different ways. These side effects can be mild such as drowsiness, dry mouth, lightheadedness, urinary retention, sexual impotence, and gastrointestinal distress. Many of these side effects can intensify the longer methadone is being used. Moreover, the dependency becomes worse when methadone is taking longer than needed. It is not uncommon to experience serious side effects with methadone use. This can include irregular heartbeat, depressed respiratory function, and tremors. Further to this, methadone will cause fainting, seizures, anaphylactic reactions, and even death because of overdose.

DRS femme2A

The psychological side effects can be just as serious. These include hallucinations, insomnia, depression, and anxiety. Psychological effects can be amplified with the use of other drugs along with methadone. Methadone users can also experience paranoia, delusions, suicidal ideations, and impaired concentration. This is a synthetic opioid pain reliever despite doctors using it for opioid addiction, it is a dangerous drug. Many opioid addicts tend to go from methadone to their drug of choice, and back again. It becomes an endless cycle of replacing one drug with another drug. Yet methadone and drugs like it, are sought after.

The withdrawals from methadone are painful, dangerous, and severe. The withdrawal symptoms are like any other opiate. Methadone tends to remain in the body or the fatty tissue much longer than other opioids. This makes the withdrawal process difficult to go through and most methadone users don't make it. The withdrawals become too much to handle and they go back using other opioids. The withdrawal symptoms include chills, fever, anxiety, muscle aches and pains, and nausea or vomiting. Symptoms also involve rapid heartbeat, paranoia, diarrhea, hallucinations, and depression. Nothing good comes from taking methadone because most stay on the drug long after stopping other opioids. This eventually makes it impossible to safely stop taking methadone without serious help.